| Catalog Number |
1550325-15 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Intimal Dissection (1333)
| Date of Event |
10/30/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported device operates differently and the reported intimal dissection cannot be determined.Intimal dissection is listed in the xience sierra, everolimus eluting coronary stent system, electronic instructions for use as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left anterior descending coronary artery.Pre-dilatation was performed with a non-abbott balloon dilatation catheter and a 3.25x15 mm xience sierra stent was implanted at 12 atmospheres.A coronary artery dissection was noted after implantation.The physician felt that the stent delivery balloon grew too much outside the stent, like an overhang outside the length of the stent on the proximal end of the balloon, resulting in the dissection.Another xience sierra stent was implanted to treat the dissection.There was no adverse patient sequela an no reported clinically significant delay in the procedure.No additional information was provided.